edema

Hi Folks - I need help yet again. I did a search here on edema and came up with a little info. As mentioned my husband has had his bi-ventricular ICD a little less than 2 weeks. His feet are swelling and he is experiencing quite a bit of SOB (not like the flash pulmonary edema he was experiencing before which was the reason for the 3 lead). I am definitely calling someone on Monday, but in the meantime trying to get through the weekend. From my search it seems that some people have experienced this after an implant. Yes he takes Lasix. I'm hoping it will be just a matter of an adjustment and not another hospital stay (which he definitely is not up for). Thanks for any help. Kathy


4 Comments

Edema

by SMITTY - 2007-06-02 08:06:50

Hi Kathy,

You have said your husband is taking Amidarone and I know some of the symptoms you have described can be caused by this medicine. I have listed below part of the side effects listed for Amidarone. If you haven't read all the possible problems with this medicine go to www.walgreen.com, click on "drug Information." Of course, I know that as ill as your husband is, there are a number of things that be causing his problems, but since I have very little respect for Amidarone, I always want to blame it first.

While I have not taken Amidarone, one of our sons did take it for A-Fib for about 6 months and he was almost bed ridden most of the last 4 months. You name it, he had the problem. A few weeks after being off this medicine and being given something else which has controlled the A-Fib much better, he was back to pretty near normal.

I'll be the first to admit that I am anything but qualified to diagnose your husband's problems, but from what you have said, as I have said I would want the doctor to take a hard look at the Amidarone.

Some of the side effects from the Amidarone fact sheet are:

"CONTACT YOUR DOCTOR IMMEDIATELY if you experience fever; loss of appetite; swelling of the hands or feet; wheezing; unexplained cough; coughing up blood; difficult or painful breathing; chest pain; severe nausea or vomiting; severe stomach pain; yellowing of the eyes or skin; dark urine; severe or persistent tiredness; slow, fast, or irregular heartbeat; severe dizziness or lightheadedness; fainting; vision changes (such as seeing halos, blurred vision, light sensitivity, or loss of vision); unusual bruising or bleeding; persistent sore throat; or reddened, swollen, or blistered skin. AN ALLERGIC REACTION to this medicine is unlikely but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist."

In the meantime we will join you in a prayer for his speedy and complete recovery.

Smitty

Edema.

by Stepford_Wife - 2007-06-02 10:06:24

Hi Kathy.

You mention that you were able to find a little information regarding edema. I was able to find this, may be it'll help to understand what's going on.
Better to have too much info, than not enough. You need a lot of ammunition, when you talk to doctors.
Here it is.

Flash pulmonary edema
From Wikipedia, the free encyclopedia
Jump to: navigation, search

In medicine, flash pulmonary edema (FPE), is rapid onset pulmonary edema. It is most often precipitated by acute myocardial infarction or mitral regurgitation, but can be caused by aortic regurgitation, heart failure, or almost any cause of elevated left ventricular filling pressures. Treatment of FPE should be directed at the underlying cause, but the mainstays are ensuring adequate oxygenation, diuresis, and decrease of pulmonary circulation pressures.

Reoccurrence of FPE is thought to be associated with hypertension[1] and may signify renal artery stenosis.[2] Prevention of reoccurrence is based on managing hypertension, coronary artery disease, renovascular hypertension, and heart failure.

It all sounds so frightening, I know, but may be very helpful.
Good luck in your search for answers.
~ Dominique ~

edema

by luckyloo - 2007-06-03 05:06:03

hi kathy,

your husband isn't taking norvasc by any chance is he? it's a vasodialator. swelling of feet and hands is a big side affect for that drug. it happened to my mother soon after she started taking it.

luckyloo

edema

by kathybnc - 2007-06-04 12:06:05

No luckyloo, he's not on norvasc.

My first thought is that these new symptoms are all related to the new bi-ventricular ICD since they started not long after we got out of the hospital. The EP has turned the 3rd lead down as low as it will go because it was near a nerve and was making him jump. The 3rd lead has kept him from having the Flash Pul. Edema. We know that this SOB doesn't seem to be the FPE because his BP (which is normally extremely low) would start going up and we would use Nitro spray at the first sign. That helped a lot, but it was going on daily. This SOB is much more constant and his BP doesn't go up. It's also possible that it may be from the Amiodarone. Not real thrilled with the EP but we'll do what we have to to try to get this resolved. Thanks for your suggestions and help.
Kathy

You know you're wired when...

The dog’s invisible fence prevents you from leaving the backyard.

Member Quotes

I wasn't really self-conscious about it. I didn't even know I had one until around six or seven years old. I just thought I had a rock in my side.